Minnesota, 2024Winter Storm and Winter Weather in Minnesota, December 19 to 20, 2024
December 19 to 20, 2024 · NWS MPX · 32 events in 32 counties and zones
In the late evening hours of December 18th, a surface low pressure system began to move southeast out of the Dakotas. The system, originally characterized as a clipper due to its northwest to southeast motion, was unique in that it was ripe with Pacific moisture.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the late evening hours of December 18th, a surface low pressure system began to move southeast out of the Dakotas. The system, originally characterized as a clipper due to its northwest to southeast motion, was unique in that it was ripe with Pacific moisture. Accumulating snow started during the early morning hours on December 19th, with most of the snow falling during the morning commute. A few deformation bands of light snow continued through the evening of December 19th.The end result was a widespread swath of 5-8 of snow across south central Minnesota.
Some of the highest snowfall amounts were:|8.9 inches of snowfall in Faribault, MN (Rice)|8.3 inches of snowfall 1 mile west of Elko New Market, MN (Scott)|8.0 inches of snowfall 5 miles north-northwest of Le Center (Le Sueur) |7.9 inches of snowfall in Henderson, MN (Sibley)|7.5 inches of snowfall in Excelsior, MN (Hennepin)|7.2 inches of snowfall in Oakdale, MN (Washington)|7.1 inches of snowfall in Welch, MN (Goodhue).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Dec 18, 11:08 PM CST, 52 minutes earlier. Its key messages:
- Accumulating snow begins overnight & continues into Thursday evening. Biggest impact is expected during AM commute.
- Snowfall totals of 4-7" are expected within the main band of snow, with the best chances along and north of Interstate 94.
- Cooler temperatures heading into the weekend before a gradual warm-up next week.
Area forecast discussion, Dec 18, 11:08 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1108 PM CST Wed Dec 18 2024
.KEY MESSAGES...
- Accumulating snow begins overnight & continues into Thursday
evening. Biggest impact is expected during AM commute.
- Snowfall totals of 4-7" are expected within the main band of
snow, with the best chances along and north of Interstate 94.
- Cooler temperatures heading into the weekend before a gradual
warm-up next week.
&&
.UPDATE...
Issued at 913 PM CST Wed Dec 18 2024
Latest trends in the hi-res guidance have increased forecast
confidence to support a few tweaks to the current Winter
Weather headlines.
First, Stevens/Pope/Kandiyohi/Meeker/McLeod counties have been
upgraded from a Winter Weather Advisory to a Winter Storm
Warning due to greater confidence of snow amounts in the 5 to 7
inch range. Localized areas with 6 inches + are likely.
Second, we have issued a Winter Weather Advisory for Lac Qui
Parle and Yellow Medicine counties with greater confidence of
accumulating snow & blowing snow Thursday afternoon/evening.
There will be sharp gradient across these counties with the
brunt of the impact occurring in the eastern portion along the
MN river. This portion will likely see 2 to 4 inches of new snow
& areas of blowing snow due to gusty northwest winds. Sporadic
gusts up to 40 mph will be possible Thursday PM.
There hasn't been a significant change in forecast QPF or snow
amounts rather increased confidence on location. Our heaviest
snow is still on tap to occur through the Thursday morning
commute with several inches likely by lunch-time. One notable
trend is a longer duration of light snow Thursday afternoon &
evening. The 00z hi-res guidance depict light snow falling
through Thursday evening hours. This snow will be light & fluffy
thanks to the cold air advection pouring in behind our system
with SLR forecast to trend up towards 20:1 or greater in the
afternoon & evening hours. Forecast soundings depict better DGZ
depth through the evening with better forcing in the
deformation zone. This could lead to better odds of blowing
snow across portions of western and central Minnesota, helping
nudge the previously mentioned two counties into winter weather
advisories.
&&
.DISCUSSION...
Issued at 311 PM CST Wed Dec 18 2024
A Winter Storm Warning has been issued for portions of western &
central Minnesota into much of western Wisconsin where a band of
4-7" is expected. A Winter Weather Advisory was also issued for
areas south of the main band where there is less confidence for
totals greater than 6", but snowfall could still be impactful.
The main impacts from this storm look to be reduced visibilities
and quick accumulation right before or during the AM commute.
Strong winds (leading to blowing snow, especially across western
MN) and cooler air behind this system will keep travel
conditions impacted throughout the rest of Thursday.
Timing... Surface cyclogenesis will take place over Montana this
evening as the upper level shortwave progresses out of the
Rockies. Heavy snow will quickly fall over the Canada/NoDak
border becoming more moderate to light as it approaches western
MN. Most likely onset for western MN is 10pm-midnight,
midnight-2am for eastern MN, and 2-4am for west-central WI. As
the surface low tracks southeast, strong upper level lift,
surging CVA, and deep saturation will lead to snowfall rates
generally around 0.5"/hr at the heaviest. Periods of higher
rates (up to 1"/hr) are possible during the early morning with
sporadic potential for Fgen to enhance lift. If this were to
occur, it would be more off and on and largely a nowcasting
situation depending on where those bands set up and how long
they persist. The heaviest snow should only last 4 to 6 hours
given this is a fast moving pattern with the strong north
Pacific jet.
Totals... As the latest hi-res models continue to trend closer
to what we've been seeing with ensemble guidance, confidence has
increased in the location of the main swath of 4-7" (along and
north of I-94). It's not always the case, but it is worth noting
that the longer range of the RAP can suffer at times,
especially in a fast moving pattern such as this. With the RAP
being a regional model, it depends on boundary conditions from
another model (in its case, the previous run of the GFS). The
HRRR can suffer a bit more, given its domain is even smaller and
is fed its boundary conditions from the previous run of the
RAP. Keeping all that in mind, it is fair to assume that this
southward trend of both these hi-res models are receiving
improved boundary conditions and doing a better job of handling
the evolution of the system now. Snowfall totals gradually fall
off south of I-94, with around 2-4" near the MN river valley and
closer to 1-2" across southern MN.
There are few things that may impact totals: 1) Snow to liquid
ratios will be key. We are expecting anywhere between 12:1 and
17:1, with areas further north getting more bang for their buck
(thanks to the cooler air). 2) strong winds could lower ratios,
but we are not expecting that to play as big of a role with the
heaviest snow falling ahead of the increase in winds. 3) some
compaction may occur, however given we are expecting light,
fluffier snow, that should not play a big role either. Hence all
of that together, the higher snowfall ratios are what gives
higher confidence in seeing this swatch of 4-7", with potential
for even some locally higher spots.
Friday and Beyond... A cool down will occur heading into the
weekend as a Canadian high pressure slides in behind the
modified Clipper. That should result in a period of clearer
skies and lighter winds Friday and part of Saturday. In
combination with a fresh snowpack from Thursday's system, there
is a chance to over perform with lows. Bottom line, it will feel
cold and wintry to end the week. There will be a chance for
light snow in western MN overnight Friday as a system weakens
coming out of the Dakotas, but it should be low impact if any
snow does fall.
Ensembles continue to hint that the next shot of
precipitation could come overnight Sunday into Monday as a
surface low ejects out of the Rockies across the Upper
Mississippi River Valley. This will be a tricky forecast because
of how the low-level moisture will likely be lacking initially,
causing development to occur somewhere across MN into western
WI. Temperatures will also be a bit warmer, leading to p-type
uncertainties. All that said, if we are able to hold onto a few
inches of snow heading into next week... and potentially add a
couple more on top... there could be a decent chance of having a
white December 25th. A steady warm-up looks likely all next
week, with temperatures trending to the upper 30s and low 40s by
Friday.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1103 PM CST Wed Dec 18 2024
Snow still on track to start after midnight for AXN/RWF and
spreading east overnight. Heavier snowfall rates will arrive in
the first few hours following precipitation onset, with
visibility falling to 1 SM or less during the heaviest period.
TEMPOs continue to capture the period of heaviest snowfall
rates at each terminal, with 1/2SM visibility likely. IFR or
lower ceilings will accompany the heavier snowfall rates.
SNowfall rates & visibility could briefly improve early in the
afternoon, but will likely drop back to IFR during the late
afternoon/early evening. Very light snow will likely linger into
the evening, but confidence is low on how long into Thursday
night. Storm total accumulations between 4-7" at AXN, STC, MSP,
RNH, & EAU. The latest forecast calls for 3-5" of total
accumulation at RWF & MKT.
Southeast winds increase overnight and are expected to gust up
to 20 knots or so by daybreak. Winds will remain gusty as they
turn out of the northwest Thursday afternoon/evening.
KMSP...Light to moderate snow still expected to begin around 2-3
AM. Snow rates will increase prior to daybreak, with the
heaviest snow expected during the morning. Snowfall rates lessen
& visibility i,proves by late afternoon, but very light snow
could stick around towards midnight Thursday. Bulk of the 4-7"
accumulation expected during the morning, with another half inch
to inch during the afternoon. Southeast winds increase
overnight and will flip out northwest Thursday afternoon.
/OUTLOOK FOR KMSP/
FRI...VFR. Wind NW 5-10kts.
SAT...VFR. Wind E 5-10kts.
SUN...VFR. Wind SE 10-15kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Winter Storm Warning until midnight CST Thursday night for
Anoka-Benton-Carver-Chisago-Dakota-Douglas-Hennepin-
Isanti-Kanabec-Kandiyohi-McLeod-Meeker-Mille Lacs-
Morrison-Pope-Ramsey-Scott-Sherburne-Stearns-Stevens-Todd-
Washington-Wright.
Winter Weather Advisory until 3 AM CST Friday for Chippewa-
Goodhue-Lac Qui Parle-Le Sueur-Nicollet-Renville-Rice-
Sibley-Swift-Yellow Medicine.
WI...Winter Storm Warning from 3 AM Thursday to 3 AM CST Friday for
Barron-Chippewa-Dunn-Eau Claire-Pepin-Pierce-Polk-Rusk-
St. Croix.
&&
UPDATE...BPH
DISCUSSION...BED
AVIATION...StrusHazardous weather outlook, Dec 18, 3:02 PM CST, 8 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
302 PM CST Wed Dec 18 2024
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
192115-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
302 PM CST Wed Dec 18 2024
This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.
.DAY ONE...Tonight.
Snow will arrive in western Minnesota this evening and spread
east-southeast through Minnesota into west-central Wisconsin by
Thursday morning. Snowfall amounts will range from 2 to 4 inches
from western to central Minnesota tonight, while accumulations
elsewhere will be a trace to an inch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A storm total swath of 4 to 7 inches of snow is likely across
central Minnesota and western Wisconsin on Thursday, with the
heaviest amounts looking most likely along and north of Interstate
94, including the Twin Cities metro. Locations to the south and
west can expect total accumulations of 1 to 3 inches. In
addition, gusty winds of 25 to 35 mph are expected during the day
Thursday which may produce blowing snow conditions, reducing
visibility and exacerbating hazardous travel conditions due to the
falling snow. Travel conditions may be most hazardous near and
during the Thursday morning commute.
.SPOTTER INFORMATION STATEMENT...
SKYWARN spotter activation will not be needed.
Winter Storm, Douglas
- When
- December 19, 12:00 AM CST to 9:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.934, -95.453 (the zone’s center; the record gives no point)
Six to seven inches of snow was measured across the county. The highest observation was 6.8 inches in Brandon, MN.
Winter Storm, Stevens
- When
- December 19, 12:00 AM CST to 11:00 PM CST
- Where
- Stevens forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.586, -96.000 (the zone’s center; the record gives no point)
Four to six inches of snow was measured across the county. The highest observation was six inches in Morris, MN.
Winter Storm, Pope
- When
- December 19, 12:00 AM CST to 11:00 PM CST
- Where
- Pope forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.586, -95.444 (the zone’s center; the record gives no point)
Interpolated snowfall analysis from CoCoRaHS reports showed five to six inches of accumulation across the northeastern portion of the county.
Winter Storm, Stearns
- When
- December 19, 12:00 AM CST to 10:00 PM CST
- Where
- Stearns forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.552, -94.613 (the zone’s center; the record gives no point)
Three to six inches of snow was measured across the county. The highest snowfall observation was six inches in Richmond, MN.
Winter Storm, Kandiyohi
- When
- December 19, 12:00 AM CST to 10:00 PM CST
- Where
- Kandiyohi forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.152, -95.005 (the zone’s center; the record gives no point)
Four to six inches of snow was measured across the northern portion of the county from interpolated snowfall analysis.
Winter Storm, Swift
- When
- December 19, 12:00 AM CST to 8:30 PM CST
- Where
- Swift forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.283, -95.681 (the zone’s center; the record gives no point)
Interpolated snowfall analysis from CoCoRaHS reports showed four to six inches of accumulation across the county. The highest snowfall accumulation was six inches in Benson, MN.
Winter Weather, Lac Qui Parle
- When
- December 19, 12:00 AM CST to 7:00 PM CST
- Where
- Lac Qui Parle forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.996, -96.173 (the zone’s center; the record gives no point)
Interpolated snowfall analysis from CoCoRaHS reports showed four to five inches accumulation across the county.
Winter Weather, Yellow Medicine
- When
- December 19, 12:00 AM CST to 7:00 PM CST
- Where
- Yellow Medicine forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.716, -95.868 (the zone’s center; the record gives no point)
Interpolated snowfall analysis from CoCoRaHS reports showed four to five inches accumulation across the county.
Winter Weather, Redwood
- When
- December 19, 12:00 AM CST to 9:00 PM CST
- Where
- Redwood forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.404, -95.254 (the zone’s center; the record gives no point)
Interpolated snowfall analysis from CoCoRaHS reports showed three to five inches accumulation across the county.
Winter Weather, Brown
- When
- December 19, 12:00 AM CST to 9:00 PM CST
- Where
- Brown forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.242, -94.727 (the zone’s center; the record gives no point)
Interpolated snowfall analysis from CoCoRaHS reports showed three to five inches accumulation across the county.
Winter Weather, Watonwan
- When
- December 19, 12:00 AM CST to 9:00 PM CST
- Where
- Watonwan forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 43.978, -94.614 (the zone’s center; the record gives no point)
Interpolated snowfall analysis from CoCoRaHS reports showed three to four inches accumulation across the county.
Winter Storm, Meeker
- When
- December 19, 1:00 AM CST to 11:00 PM CST
- Where
- Meeker forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.123, -94.527 (the zone’s center; the record gives no point)
Four to seven inches of snow was measured across the county. The highest snowfall measurement was 7.2 inches in Dassel, MN.
Winter Storm, McLeod
- When
- December 19, 1:00 AM CST to 11:00 PM CST
- Where
- McLeod forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.824, -94.272 (the zone’s center; the record gives no point)
Three to seven inches of snowfall was measured across the county. The highest snowfall observation was 6.7 inches in Plato, MN.
Winter Storm, Wright
- When
- December 19, 1:30 AM CST to 11:00 PM CST
- Where
- Wright forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.174, -93.963 (the zone’s center; the record gives no point)
Interpolated snowfall analysis from CoCoRaHS observations showed four to seven inches of snow was measured across the county. The highest snowfall measurements likely occurred across the southwestern portion of the county.
Winter Storm, Scott
- When
- December 19, 1:30 AM CST to 11:30 PM CST
- Where
- Scott forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.649, -93.536 (the zone’s center; the record gives no point)
Six to eight inches of snowfall was measured across the county. The highest snowfall observation was 8.3 inches one mile west of Elko New Market, MN.
Winter Storm, Carver
- When
- December 19, 1:30 AM CST to 11:00 PM CST
- Where
- Carver forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.821, -93.803 (the zone’s center; the record gives no point)
Five to seven inches of snowfall was measured across the county. The highest snowfall observation was 6.7 inches in Chaska, MN.
Winter Weather, Martin
- When
- December 19, 1:30 AM CST to 4:00 PM CST
- Where
- Martin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 43.674, -94.551 (the zone’s center; the record gives no point)
Interpolated snowfall analysis from CoCoRaHS reports showed two to three inches accumulation across the county.
Winter Weather, Faribault
- When
- December 19, 1:30 AM CST to 4:00 PM CST
- Where
- Faribault forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 43.674, -93.948 (the zone’s center; the record gives no point)
Interpolated snowfall analysis from CoCoRaHS reports showed two to three inches accumulation across the county.
Winter Weather, Freeborn
- When
- December 19, 1:30 AM CST to 4:00 PM CST
- Where
- Freeborn forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 43.674, -93.349 (the zone’s center; the record gives no point)
Interpolated snowfall analysis from CoCoRaHS reports showed three to four inches accumulation across the county.
Winter Weather, Steele
- When
- December 19, 1:30 AM CST to December 20, 12:00 AM CST
- Where
- Steele forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.022, -93.226 (the zone’s center; the record gives no point)
Interpolated snowfall analysis from CoCoRaHS reports showed four to five inches accumulation across the county.
Winter Weather, Waseca
- When
- December 19, 1:30 AM CST to December 20, 12:00 AM CST
- Where
- Waseca forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.022, -93.587 (the zone’s center; the record gives no point)
Interpolated snowfall analysis from CoCoRaHS reports showed four to five inches accumulation across the county.
Winter Weather, Blue Earth
- When
- December 19, 1:30 AM CST to December 20, 12:00 AM CST
- Where
- Blue Earth forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.035, -94.067 (the zone’s center; the record gives no point)
Interpolated snowfall analysis from CoCoRaHS reports showed three to five inches accumulation across the county.
Winter Storm, Hennepin
- When
- December 19, 2:00 AM CST to 11:00 PM CST
- Where
- Hennepin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.005, -93.477 (the zone’s center; the record gives no point)
Four to seven inches of snowfall was measured across the county. The highest snowfall observation was 7.5 inches one mile west of Excelsior.
Winter Storm, Ramsey
- When
- December 19, 2:00 AM CST to 11:30 PM CST
- Where
- Ramsey forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.017, -93.100 (the zone’s center; the record gives no point)
Four to seven inches of snowfall was measured across the county. The highest snowfall observation was 6.7 inches two miles west of White Bear Lake, MN.
Winter Storm, Dakota
- When
- December 19, 2:30 AM CST to 11:30 PM CST
- Where
- Dakota forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.672, -93.065 (the zone’s center; the record gives no point)
Five to eight inches of snowfall was measured across the county. The highest snowfall observation was 7.6 inches 2 miles north-northeast of Northfield, MN.
Winter Storm, Washington
- When
- December 19, 3:00 AM CST to 11:30 PM CST
- Where
- Washington forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.039, -92.884 (the zone’s center; the record gives no point)
Two to seven inches of snowfall was measured with the highest amounts being observed in the central and southern parts of the county. The highest snowfall observation was 7.2 inches in Oakdale, MN.
Winter Storm, Renville
- When
- December 19, 5:30 AM CST to 11:00 PM CST
- Where
- Renville forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.727, -94.947 (the zone’s center; the record gives no point)
Five to seven inches of snowfall was measured across the county based off of interpolated snowfall analysis. The highest snowfall measured 6.8 inches in Bird Island, MN.
Winter Storm, Nicollet
- When
- December 19, 5:30 AM CST to 11:00 PM CST
- Where
- Nicollet forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.350, -94.247 (the zone’s center; the record gives no point)
Five to eight inches of snowfall was measured across the county based off of interpolated snowfall analysis. The highest snowfall measured 7.8 inches one mile north of St. Peter, MN.
Winter Storm, Le Sueur
- When
- December 19, 6:30 AM CST to 11:30 PM CST
- Where
- Le Sueur forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.371, -93.730 (the zone’s center; the record gives no point)
Five to eight inches of snowfall was measured across the county. The highest snowfall observation was 8.0 inches 5 miles north-northwest of Le Center, MN.
Winter Storm, Sibley
- When
- December 19, 7:00 AM CST to 11:30 PM CST
- Where
- Sibley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.580, -94.232 (the zone’s center; the record gives no point)
Six to eight inches of snowfall was measured across the county based off of interpolated snowfall analysis. The highest snowfall observation was 7.9 inches in Henderson, MN.
Winter Storm, Rice
- When
- December 19, 7:00 AM CST to 11:30 PM CST
- Where
- Rice forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.354, -93.297 (the zone’s center; the record gives no point)
Five to nine inches of snowfall was measured across the county. The highest snowfall observation was 8.9 inches in Faribault, MN.
Winter Storm, Goodhue
- When
- December 19, 8:00 AM CST to 11:30 PM CST
- Where
- Goodhue forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.410, -92.723 (the zone’s center; the record gives no point)
Six to seven inches of snowfall was measured across the county. The highest snowfall observation was 7.1 inches 2 miles east-northeast of Welch, MN.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Nebraska, December 19 to 23, 20241 death · $80,000 · 1 event
- Winter Storm and Winter Weather in Wisconsin, December 19 to 20, 20241 death · 1 injured · 20 events
- High Wind and Strong Wind in South Dakota, December 19, 202462 kt wind · 26 events
- High Wind in Nebraska, December 19, 202459 kt wind · 24 events
- Flood in American Samoa, December 19, 2024$20,000 · 1 event
- High Wind in South Dakota, December 19, 202459 kt wind · 14 events
- Winter Storm and Winter Weather in Wisconsin, December 19 to 20, 202413 events
- Strong Wind in Iowa, December 19, 202411 events
- High Wind in North Dakota, December 19, 202462 kt wind · 9 events
- Winter Storm and Winter Weather in Wisconsin, December 19 to 20, 20249 events
- Dense Fog in California, December 19 to 20, 20249 events
- High Wind in Nebraska, December 19, 202456 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1221205, 1221208, 1221209, 1221217, 1221218, 1221334, 1221335, 1221336, 1221337, 1221338, 1221339, 1221221, 1221280, 1221239, 1221276, 1221277, 1221340, 1221341, 1221373, 1221374, 1221375, 1221376, 1221268, 1221269, 1221271, 1221270, 1221284, 1221285, 1221286, 1221281, 1221287, 1221272.